Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

January 21, 2012Upson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jan 21, 2012, 1:30 PM EST for Upson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2012, 1:30 PM EST (18:30 UTC)
Expired
Jan 21, 2012, 2:00 PM EST
In force
30 min
Issued by
NWS Atlanta, GA

County Upson County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WWUS82 KFFC 211830
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EST SAT JAN 21 2012

GAZ067>069-079-211900-
130 PM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 200 PM EST...

AT 127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RALEIGH...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT...
PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 200 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FLINT HILL...RALEIGH...
HARRIS CITY...DURAND...WOODBURY...WARM SPRINGS...MANCHESTER...
SPREWELL BLUFF STATE PARK...MOLENA...ROWLAND...CREST...SUNNYSIDE...
ATWATER...THOMASTON AND LIFSEY SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3306 8425 3303 8427 3299 8427 3299 8412
      3281 8412 3279 8416 3282 8470 3285 8471
      3287 8475 3287 8481 3300 8481
TIME...MOT...LOC 1831Z 269DEG 41KT 3291 8454

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 21, 12:59 PM EST, 31 minutes earlier.

Area forecast discussion, Jan 21, 12:59 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1259 PM EST SAT JAN 21 2012

.UPDATE...
/ISSUED 1027 AM EST SAT JAN 21 2012/
QUICK UPDATE TO CLEAR SOME NW COUNTIES FROM THE TORNADO WATCH.
WILL LEAVE FLOOD WATCH IN FOR THAT AREA...BUT MAY NEED TO CLEAR OR
REWORK INTO A FLASH FLOOD WATCH TO INCLUDE MORE OF NORTH GA...ESP
WC GA AND ATL METRO. ALSO BUMPED UP POPS FOR TONIGHT IN SRN AND SW
CWA AS FRONT PROGGED TO STALL OVER SOUTH GA THEN QUICKLY LIFT NE
DURING THE MORNING. WEDGE PATTERN WILL BECOME QUITE STRONG BY
LATE TONIGHT/SUNDAY MORNING AND SHOULD ENHANCE PRECIP OVER NE GA
AS WELL.

SNELSON

&&

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
/ISSUED 646 AM EST SAT JAN 21 2012/
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM WITH JUST
MINOR TIMING AND STRENGTH DIFFERENCES. TWO SYSTEMS WILL AFFECT THE
SHORT TERM. FIRST IS THE ONE ON GOING. AS THE UPPER SYSTEM...
CURRENTLY OVER THE MIDWEST...MOVES INTO THE TENNESSEE IT WILL
WEAKEN SOMEWHAT BUT IT WILL BE ENOUGH TO KEEP WIDESPREAD SHOWERS
AND TSTORMS OVER THE FORECAST AREA TODAY...ENDING FROM THE
NORTHWEST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL PUSH INTO
NORTHWEST GA BY 18Z AND INTO CENTRAL GA BY 00Z. A RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE CWA BEHIND THE FRONT TONIGHT...
HOWEVER ENOUGH OVERRUNNING AT H8 WILL KEEP CLOUDS OVER THE CWA.
THE RIDGE BECOMES SET OVER NORTH GEORGIA SUNDAY AS THE NEXT SYSTEM
MOVES INTO THE MISSISSIPPI VALLEY. BY SUNDAY AFTERNOON ENOUGH GULF
MOISTURE WILL BEGIN MOVING NORTHWARD BRINGING ISOLATED SHOWERS TO
THE THE SOUTHWEST CORNER OF THE CWA...POSSIBLY A LITTLE THUNDER.
INSTABILITY INCREASES SUNDAY NIGHT AND ALTHOUGH THERE IS A WEDGE
OVER NORTH GEORGIA...THE SHOWALTER INDEX IS INDICATING THE
POSSIBILITY OF THUNDER ACROSS NOT ONLY CENTRAL GEORGIA...BUT NORTH
GEORGIA AS WELL.

TEMPERATURES...
ABOVE NORMAL TODAY JUST ABOUT EVERYWHERE. THEN AS THE WEDGE
STRENGTHENS TONIGHT AND SUNDAY...AREAS IN THE WEDGE WILL SEE NEAR
NORMAL TEMPS WHILE CENTRAL GEORGIA SHOULD EXPERIENCE ABOVE NORMAL
TEMPS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
/ISSUED 646 AM EST SAT JAN 21 2012/
MODELS IN PRETTY GOOD AGREEMENT THROUGH THE MID WEEK...THEN LARGE
TIMING DIFFERENCES OCCUR. AFTER SUNDAY NIGHT/MONDAYS SYSTEM MOVES ON TO
THE EAST...A RETURN TO ZONAL FLOW WILL PRECEDE THE NEXT SYSTEM WHICH
WILL ORGANIZE OVER THE SOUTHWEST U.S. TUESDAY. THIS WILL BEGIN TO
PULL SOME MOISTURE INTO THE CWA WEDNESDAY. HERE IS WHERE THE MODELS
DIFFER. THE GFS HOLDS THE UPPER SYSTEM OVER NORTHEAST MEXICO KEEPING
A WET WEST TO SOUTHWEST FLOW OVER THE CWA THROUGH FRIDAY. THE ECMWF
WEAKENS THE SYSTEM INTO A SHORT WAVE MOVES IT RAPIDLY ACROSS THE CWA
THURSDAY NIGHT AND DRYING US OUT ON FRIDAY. THE CURRENT TREND OF THE
BATTLE BETWEEN GFS/ECMWF HAS BEEN THE ECMWF HAS BEEN FALLING MORE IN
LINE WITH THE GFS FROM RUN TO RUN AND WILL THEREFORE HEAVILY LEAN ON
THE GFS AND KEEP A WET FORECAST GOING FOR THE END OF THE WEEK.

.HYDROLOGY...
/ISSUED 646 AM EST SAT JAN 21 2012/
QPF APPEARS TO HAVE LESSENED SLIGHTLY OVER NORTHWEST GEORGIA BUT NOT
ENOUGH TO TAKE DOWN THE FLOOD WATCH. WILL THEREFORE MAINTAIN THE
CURRENT FLOOD WATCH...HOWEVER WILL SHORTEN THE WATCH AND END IT AT
00Z SUN AS THE RAIN SHOULD BE FINISHED IN THAT AREA.

&&

.AVIATION...
18Z UPDATE...
FRONT MOVING THROUGH THE STATE TODAY IS PUSHING STRONG TO SEVERE
THUNDERSTORMS AHEAD OF IT. MAJOR THREAT HAS PASSED THE ATL METRO
SITES AND AHN...AND IS EXPECTED TO PUSH THROUGH THE CSG AND MCN
AREAS BY 20-21Z. EXPECT LIGHT TO MODERATE RAIN BEHIND THE MAIN
LINE OF ACTIVITY. IFR VSBYS AND GENERALLY MVFR CIGS HAVE BEEN
ASSOCIATED WITH THE MAIN LINE. EXPECT SOME SLIGHT IMPROVING
CONDITIONS INTO THE AFTERNOON AND EVENING HOURS...WITH CONDITIONS
DEGRADING BACK TO MVFR CIGS AND IFR VSBYS INTO SUNDAY MORNING.
WEST WINDS WILL CONTINUE AT 8-11KTS THROUGH EARLY SUNDAY...THEN
SWITCH TO THE NE AT 3-6KTS AROUND 9Z...THEN E BY 15Z. WINDS SUNDAY
WILL BE 7-9KTS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS THROUGH THE PERIOD...HIGH
CONFIDENCE ON WINDS AND WX.

31

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  48  54  47 / 100  10   5  80
ATLANTA         68  50  58  49 / 100  10   5  80
BLAIRSVILLE     61  43  53  46 / 100  10   0  90
CARTERSVILLE    68  46  58  48 / 100  10   5  90
COLUMBUS        73  54  70  60 / 100  30  10  70
GAINESVILLE     63  47  53  46 / 100  10   5  90
MACON           72  52  63  56 / 100  40  10  60
ROME            66  45  60  51 / 100  10   5  90
PEACHTREE CITY  69  47  60  52 / 100  10  10  80
VIDALIA         74  55  68  58 /  40  60   0  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 8 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLARKE...CLAYTON...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
GLASCOCK...GREENE...GWINNETT...HANCOCK...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PEACH...PIKE...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

FLASH FLOOD WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BARROW...CARROLL...CLAYTON...COBB...COWETA...DEKALB...
DOUGLAS...FAYETTE...FORSYTH...GWINNETT...HARALSON...HEARD...
HENRY...NEWTON...NORTH FULTON...PAULDING...ROCKDALE...SOUTH
FULTON...SPALDING...WALTON.

TORNADO WATCH UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...COBB...FORSYTH...HALL...HARALSON...PAULDING.

&&

31
Hazardous weather outlook, Jan 21, 12:14 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1214 PM EST SAT JAN 21 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1214 PM EST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY
THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA MAINLY SOUTH OF A
CARROLTON TO ATLANTA TO GAINESVILLE LINE.

.SYNOPSIS...
A STRONG COLD FRONT WILL CONTINUE TO SAG SLOWLY SOUTH ACROSS NORTH
AND CENTRAL GEORGIA THIS AFTERNOON BEFORE BECOMING STATIONARY
ACROSS SOUTH GEORGIA TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS
WITH HEAVY RAINFALL CAN BE EXPECTED ALONG AND SOUTH OF THE FRONT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE HEAVY RAIN...LARGE
HAIL AND WINDS GUSTING TO 60 MPH. ISOLATED TORNADOES CAN ALSO BE
EXPECTED.

.DISCUSSION...
ATMOSPHERE AHEAD OF THE FRONT REMAINS MARGINALLY UNSTABLE WITH
CAPE VALUES 100 TO 300. VERTICAL WIND SHEAR IS FAIRLY STRONG WITH
0 TO 1 KM BULK SHEAR MAGNITUDE OF 35 TO 40 KTS WHICH IS SOMEWHAT
FAVORABLE FOR ROTATING STORMS. WITH THE RELATIVELY HIGH
PRECIPITABLE WATER VALUES...STORMS MAY PRODUCE VERY HEAVY RAINFALL
WITH SOME FLOODING LIKELY WHERE STORMS TRAIN ALONG THE SAME AREAS
REPEATEDLY. THE STORMS SHOULD WEAKEN AND/OR MOVE OUT OF THE AREA
BY 9PM EST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ACROSS WEST-
CENTRAL GEORGIA...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
SUNDAY NIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR MONDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON ACROSS MIDDLE
GEORGIA THIS AFTERNOON. SPOTTERS AND OTHERS ARE ENCOURAGED TO
SEND REPORTS VIA THE WEB OR WITH TWITTER USING THE GAWX HASHTAG.

In the hours before

Special weather statement, Jan 21, 12:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EST SAT JAN 21 2012

GAZ048-049-059-060-211815-
1243 PM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...NEWTON...MORGAN AND JASPER COUNTIES UNTIL 115 PM EST...

AT 1240 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF SWORDS TO ROCKY PLAINS...
MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
NEWTON...MORGAN AND JASPER COUNTIES THROUGH 115 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE NORTH ALCOVY...ROCKY
PLAINS...STARRSVILLE...STEWART...MADISON...EUDORA...REESE...
NEWBORN...MANSFIELD...CALVIN...FARRAR...BUCKHEAD...SHADY DALE...
SWORDS AND GODFREY.

&&

LAT...LON 3330 8360 3343 8392 3348 8395 3350 8403
      3367 8339 3365 8336 3360 8335 3354 8327
      3353 8328 3349 8328 3346 8326
TIME...MOT...LOC 1743Z 277DEG 37KT 3367 8322 3358 8361
          3351 8384
Local storm report, Jan 21, 12:45 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1245 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 AM     TSTM WND DMG     E FRANKLIN              33.28N 85.10W
01/21/2012                   HEARD              GA   911 CALL CENTER

            NUMEROUS TREES DOWN ALONG HWY 34E

&&

BGOODEN
Local storm report, Jan 21, 12:55 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     HAIL             CONCORD                 33.09N 84.44W
01/21/2012  E1.00 INCH       PIKE               GA   AMATEUR RADIO

&&

AGIBBS
Special weather statement, Jan 21, 1:11 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
111 PM EST SAT JAN 21 2012

GAZ078-211845-
111 PM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN HARRIS COUNTY UNTIL 145 PM EST...

AT 110 PM EST/1208 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 6 MILES WEST OF WHITESVILLE-PINE
LAKE TO 9 MILES WEST OF LAKE HARDING...AND MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH AND SMALL HAIL ARE LIKELY AS THESE STORMS MOVE
ACROSS HARRIS COUNTY THROUGH 145 PM EST. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE WHITESVILLE-PINE LAKE...LAKE HARDING...
MOUNTAIN HILL...MULBERRY GROVE...PINE MOUNTAIN-CALLAWAY
GARDENS...CATAULA...PINE MOUNTAIN VALLEY...F.D. ROOSEVELT STATE
PARK...HAMILTON...SHILOH AND WAVERLY HALL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3287 8485 3287 8475 3285 8471 3284 8470
      3273 8468 3271 8470 3266 8469 3266 8510
      3269 8512 3273 8512 3275 8515 3278 8513
      3281 8517 3284 8516 3286 8518
TIME...MOT...LOC 1811Z 264DEG 40KT 3285 8511 3278 8511
          3272 8521
Local storm report, Jan 21, 1:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
120 PM EST SAT JAN 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             BARNESVILLE             33.05N 84.16W
01/21/2012  E1.00 INCH       LAMAR              GA   PUBLIC

&&

SNELSON
Special weather statement, Jan 21, 1:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EST SAT JAN 21 2012

GAZ067>069-079-211900-
130 PM EST SAT JAN 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 50 MPH WINDS
IN TALBOT...PIKE...MERIWETHER AND UPSON COUNTIES UNTIL 200 PM EST...

AT 127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RALEIGH...MOVING EAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TALBOT...
PIKE...MERIWETHER AND UPSON COUNTIES THROUGH 200 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FLINT HILL...RALEIGH...
HARRIS CITY...DURAND...WOODBURY...WARM SPRINGS...MANCHESTER...
SPREWELL BLUFF STATE PARK...MOLENA...ROWLAND...CREST...SUNNYSIDE...
ATWATER...THOMASTON AND LIFSEY SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3306 8425 3303 8427 3299 8427 3299 8412
      3281 8412 3279 8416 3282 8470 3285 8471
      3287 8475 3287 8481 3300 8481
TIME...MOT...LOC 1831Z 269DEG 41KT 3291 8454

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:19 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 8:00 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton45 min
Jan 21, 8:18 AM ESTSpecial Weather StatementFFCMurray27 min
Jan 21, 8:43 AM ESTSpecial Weather StatementFFCDouglas, Newton, Rockdale47 min
Jan 21, 8:56 AM ESTSpecial Weather StatementFFCChattooga, Gordon, Murray, Whitfield34 min
Jan 21, 9:27 AM ESTSpecial Weather StatementFFCFannin, Union33 min
Jan 21, 9:47 AM ESTSpecial Weather StatementFFCFloyd43 min
Jan 21, 10:04 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton41 min
Jan 21, 10:19 AM ESTFlash Flood WarningFFCCarroll, Douglas4 hr
Jan 21, 10:22 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton38 min
Jan 21, 10:24 AM ESTSpecial Weather StatementFFCDawson36 min
Jan 21, 10:43 AM ESTSpecial Weather StatementFFCForsyth, Hall32 min
Jan 21, 10:50 AM ESTFlash Flood WarningFFCDeKalb, Fulton5 hr
Jan 21, 10:50 AM ESTSpecial Weather StatementFFCDeKalb, Rockdale, Walton40 min
Jan 21, 10:59 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding46 min
Jan 21, 11:07 AM ESTFlash Flood WatchFFCBarrow, Carroll, Clayton, Cobb, Coweta, DeKalb and 13 more4 hr
Jan 21, 11:22 AM ESTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton38 min
Jan 21, 11:27 AM ESTSpecial Weather StatementFFCBanks, Jackson, Madison33 min
Jan 21, 11:28 AM ESTSpecial Weather StatementFFCCarroll, Douglas, Fulton47 min
Jan 21, 11:32 AM ESTSpecial Weather StatementFFCOconee, Walton28 min
Jan 21, 11:32 AM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Fulton28 min
Jan 21, 11:34 AM ESTTornado WarningFFCCoweta, Heard41 min
Jan 21, 11:44 AM ESTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton46 min
Jan 21, 11:57 AM ESTSpecial Weather StatementFFCMeriwether, Troup33 min
Jan 21, 12:04 PM ESTFlash Flood WarningFFCClayton2 hr
Jan 21, 12:16 PM ESTTornado WarningFFCCoweta, Fayette28 min
Jan 21, 12:26 PM ESTSevere Thunderstorm WarningFFCLamar, Meriwether, Pike, Upson49 min
Jan 21, 12:29 PM ESTSpecial Weather StatementFFCOglethorpe, Wilkes46 min
Jan 21, 12:38 PM ESTSevere Thunderstorm WarningFFCButts, Clayton, Henry, Spalding52 min
Jan 21, 12:43 PM ESTSpecial Weather StatementFFCMorgan32 min
Jan 21, 1:00 PM ESTSevere Thunderstorm WarningFFCBibb, Jones, Lamar, Monroe, Upson45 min
Jan 21, 1:05 PM ESTSevere Thunderstorm WarningFFCJasper, Newton40 min
Jan 21, 1:11 PM ESTSpecial Weather StatementFFCHarris34 min
Jan 21, 1:20 PM ESTTornado WarningFFCHarris40 min
Jan 21, 1:44 PM ESTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jasper, Jones, Putnam, Washington and 1 more46 min
Jan 21, 1:57 PM ESTTornado WarningFFCTalbot32 min
Jan 21, 1:59 PM ESTSpecial Weather StatementFFCMuscogee31 min
Jan 21, 2:05 PM ESTSevere Thunderstorm WarningFFCHarris, Muscogee25 min
Jan 21, 2:14 PM ESTSevere Thunderstorm WarningFFCUpson34 min
Jan 21, 2:21 PM ESTTornado WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jan 21, 2:27 PM ESTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor48 min
Jan 21, 2:32 PM ESTSpecial Weather StatementFFCTaylor28 min
Jan 21, 2:59 PM ESTSpecial Weather StatementFFCJefferson, Washington31 min
Jan 21, 2:59 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Schley46 min
Jan 21, 3:06 PM ESTSevere Thunderstorm WarningFFCMacon, Taylor39 min
Jan 21, 3:07 PM ESTTornado WarningFFCJefferson, Washington38 min
Jan 21, 3:20 PM ESTSpecial Weather StatementFFCBleckley, Houston, Peach, Twiggs25 min
Jan 21, 3:28 PM ESTTornado WarningFFCMacon47 min
Jan 21, 3:53 PM ESTTornado WarningFFCDooly, Houston37 min
Jan 21, 4:00 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson60 min
Jan 21, 4:02 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion43 min
Jan 21, 4:18 PM ESTSevere Thunderstorm WarningFFCPulaski, Wilcox42 min
Jan 21, 4:27 PM ESTSevere Thunderstorm WarningFFCDooly, Houston18 min
Jan 21, 4:29 PM ESTSpecial Weather StatementFFCStewart31 min
Jan 21, 4:36 PM ESTTornado WarningFFCPulaski24 min
Jan 21, 4:43 PM ESTSevere Thunderstorm WarningFFCStewart, Webster62 min
Jan 21, 4:49 PM ESTSevere Thunderstorm WarningFFCDodge41 min
Jan 21, 4:50 PM ESTSevere Thunderstorm WarningFFCMarion, Schley, Sumter39 min
Jan 21, 5:24 PM ESTSpecial Weather StatementFFCMontgomery, Telfair, Wheeler66 min
Jan 21, 5:27 PM ESTSevere Thunderstorm WarningFFCTelfair, Wheeler48 min
Jan 21, 5:33 PM ESTSevere Thunderstorm WarningFFCDodge, Wilcox15 min
Jan 21, 5:39 PM ESTSpecial Weather StatementFFCCrisp66 min
Jan 21, 5:50 PM ESTSpecial Weather StatementFFCTelfair, Wilcox40 min
Jan 21, 6:12 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.